Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 6, 2020, 3:43 PM EST for Jefferson County, Leon County, Florida; Brooks County, Thomas County, Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2020, 3:43 PM EST (20:43 UTC)
- Expired
- Feb 6, 2020, 4:30 PM EST
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Leon County, FL, Brooks County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 52 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 3:50 PM EST | TSTM WND DMG | 1 Nne Baum, FL | TREE DOWN ON BAUM RD. |
| Feb 6, 4:30 PM EST | TSTM WND DMG | Miccosukee, FL | TREE ACROSS ROADWAY IN THE AREA OF MICCOSUKEE RD/MOCCASIN GAP, 1/4 MILE NORTH OF WASTE COLLECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 12:17 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
373
WUUS52 KTAE 062043
SVRTAE
FLC065-073-GAC027-275-062130-
/O.NEW.KTAE.SV.W.0022.200206T2043Z-200206T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
343 PM EST Thu Feb 6 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Jefferson County in Big Bend of Florida...
Northeastern Leon County in Big Bend of Florida...
Thomas County in south central Georgia...
West central Brooks County in south central Georgia...
* Until 430 PM EST.
* At 343 PM EST, a severe thunderstorm was located 11 miles east of
Tallahassee, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Thomasville, Tallahassee, Boston, Pavo, Barwick, Alma, Thomasville
Municipal A/P, Grooverville, Dillon, Everett, Miccosukee,
Merrillville, Lake Miccosukee, Fincher, Dixie, Festus, Baum,
Patten, Eason and Oaklawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM EST for Big Bend of
Florida...and south central and southwestern Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 3089 8353 3043 8403 3049 8416 3068 8409
3068 8408 3070 8409 3103 8397
TIME...MOT...LOC 2043Z 208DEG 41KT 3053 8409
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
38-GODSEY1 follow-up statement
084
WWUS52 KTAE 062057
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
357 PM EST Thu Feb 6 2020
FLC065-073-062106-
/O.CAN.KTAE.SV.W.0022.000000T0000Z-200206T2130Z/
Jefferson FL-Leon FL-
357 PM EST Thu Feb 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM EST for Big Bend of
Florida...and south central and southwestern Georgia.
&&
LAT...LON 3089 8353 3066 8378 3068 8408 3071 8409
3103 8397
TIME...MOT...LOC 2056Z 210DEG 46KT 3069 8398
$$
GAC027-275-062130-
/O.CON.KTAE.SV.W.0022.000000T0000Z-200206T2130Z/
Thomas GA-Brooks GA-
357 PM EST Thu Feb 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR THOMAS AND WEST CENTRAL BROOKS COUNTIES...
At 356 PM EST, a severe thunderstorm was located 10 miles south of
Thomasville, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Thomasville, Boston, Pavo, Barwick, Dixie, Thomasville Municipal A/P,
Grooverville, Dillon, Everett, Patten, Eason, Oaklawn, Merrillville,
Pidcock, Hollis, Newark, Pasco and Metcalf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM EST for Big Bend of
Florida...and south central and southwestern Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 3089 8353 3066 8378 3068 8408 3071 8409
3103 8397
TIME...MOT...LOC 2056Z 210DEG 46KT 3069 8398
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 3:19 PM EST, 24 minutes earlier.
Area forecast discussion, Feb 6, 3:19 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
319 PM EST Thu Feb 6 2020
...A SQUALL LINE WITH DAMAGING WINDS WILL CONTINUE MOVING EAST
ACROSS THE REGION THIS AFTERNOON AND EVENING...
.NEAR TERM [Through Tonight]...
Unidirectional flow has allowed for morning convection to become
more linear this afternoon. A lull in deep level forcing and poor
lapse rates are believed to be responsible for the temporary downward
trend in convective intensity. However, a shortwave pivoting through
the northwest Gulf, and a nose of more favorable lapse rates in the
northeast Gulf favor intensification of the line as it continues
east through the Big Bend and south Georgia. The main threat
continues to be damaging straight line winds, with a few tornadoes
being a lesser threat. Non-convective wind gusts over 40 mph should
continue ahead of the line through the remainder of the day. Under
the influence of strong CAA, temperatures will be driven down into
the upper 30s to low 40s for much of the region overnight.
.SHORT TERM [Friday through Saturday night]...
High pressure will build over the area on Friday and move east of
the area this weekend. The upper level long-wave trough will
deamplify on Friday with zonal flow in place across the Gulf Coast
states by Saturday night. Friday will be a chilly day with highs in
the 50s. Friday night could be cold enough for patchy frost in the
normally coldest rural locations. Saturday will see temperatures
rebound to seasonal levels with highs in the 60s.
.LONG TERM [Sunday Through Thursday]...
High pressure to our east will keep things dry on Sunday. A front
will approach on Monday and then stall north of the region for much
of the week. The proximity of this front and a warm humid air mass
will keep rain chances in the forecast from Monday through Thursday.
A few thunderstorms will be possible on Monday and Tuesday.
Temperatures will be above normal through the period with daytime
highs in the 70s each day.
&&
.AVIATION...
[Through 18Z Friday]
Line of strong to severe storms will impact area terminals from
west to east through the afternoon and early evening. Outside of
the storms, very strong southerly winds will continue.
&&
.MARINE...
Occasional gale-force gusts will continue as winds shift to the west
behind a cold front this evening. Winds will decrease on Friday,
dropping below headline criteria by late afternoon as high pressure
moves into the area. Winds and seas will then remain low until
easterly winds increase to cautionary levels on Sunday. Winds will
decrease once again as they become onshore for Monday and Tuesday.
&&
.FIRE WEATHER...
Aside from possible high dispersions the next few afternoons, there
are no fire weather concerns.
&&
.HYDROLOGY...
An additional 1 to 3 inches of rain is expected across the area
today. This results in storm totals of 4 to 6 inches in the western
half of the region and 2 to 4 inches of rain elsewhere. These
rainfall amounts will result in the potential for flash flooding
during the time of heaviest rainfall, particularly across
Southeastern Alabama, Southwestern Georgia, and the Florida
Panhandle. A flash flood watch remains in effect for these areas.
Additionally, river flooding is expected to follow, with at least
minor flooding in the Choctawhatchee, Chipola, Apalachicola basins
as well as the Kinchafoonee Creek expected by the end of the
weekend. Some of these basins may also approach moderate flood
levels, depending on the placement of the heaviest rain. Elsewhere,
rivers should rise into action stage, outside of the Suwannee Basin.
For coastal flood interests, high tide today in Apalachee Bay is
around 130 pm ET, with an additional high tide late tonight. Should
the system be a little slower than predicted, the period of highest
surge could overlay this last high tide and result in moderate
coastal flooding. This is possible, mainly from the Steinhatchee
River southward. That being said, the latest guidance, both PETSS
and deterministic ESTOFS/ETSS data suggest that the maximum water
levels in Apalachee Bay will be between 2 and 3 feet MHHW, which is
on the higher side of our coastal flood advisory criteria, and a
coastal flood advisory is in effect.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office
or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 43 57 36 65 41 / 90 0 0 10 0
Panama City 43 56 45 65 48 / 50 0 10 0 0
Dothan 38 53 38 64 42 / 50 0 0 10 0
Albany 42 52 36 62 41 / 90 0 0 10 0
Valdosta 44 55 36 64 41 / 100 0 0 0 0
Cross City 51 59 37 66 42 / 100 0 0 0 0
Apalachicola 47 55 44 63 48 / 90 0 0 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 AM EST /6 AM CST/ Friday for Coastal Bay-
Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-South Walton.
Coastal Flood Advisory until 3 AM EST Friday for Coastal Dixie-
Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla.
Flash Flood Watch until 9 PM EST /8 PM CST/ this evening for
Calhoun-Central Walton-Coastal Bay-Holmes-Inland Bay-
Jackson-North Walton-South Walton-Washington.
Wind Advisory until 7 PM EST this evening for Gadsden-Inland
Franklin-Inland Jefferson-Inland Wakulla-Leon-Liberty-
Madison.
High Rip Current Risk through Friday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 3 PM EST /2 PM CST/ Friday for Coastal
Bay-Coastal Gulf-South Walton.
Wind Advisory until 9 PM EST this evening for Inland Dixie-
Inland Taylor-Lafayette.
GA...Flash Flood Watch until 9 PM EST this evening for Baker-Calhoun-
Clay-Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Turner-Worth.
Wind Advisory until 7 PM EST this evening for Baker-Ben Hill-
Berrien-Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-Irwin-
Lanier-Lee-Lowndes-Mitchell-Terrell-Thomas-Tift-Turner-
Worth.
AL...Flash Flood Watch until 8 PM CST this evening for Coffee-Dale-
Geneva-Henry-Houston.
GM...Gale Warning until 10 AM EST /9 AM CST/ Friday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Harrigan
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Camp
MARINE...Wool
FIRE WEATHER...Barry
HYDROLOGY...GodseyIn the hours before
Local storm report, Feb 6, 2:08 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 1 E BETHLEHEM 30.92N 85.73W
02/06/2020 HOLMES FL LAW ENFORCEMENT
MULTIPLE TREES DOWN ON ROAD.
&&
FDLocal storm report, Feb 6, 2:12 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
212 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM NON-TSTM WND DMG 1 NNW BONIFAY 30.80N 85.69W
02/06/2020 HOLMES FL LAW ENFORCEMENT
TREE ON HOUSE.
&&
FDLocal storm report, Feb 6, 2:32 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG 3 WNW MARIANNA 30.78N 85.29W
02/06/2020 JACKSON FL DEPT OF HIGHWAYS
ABOUT HALF DOZEN LARGE TREES DOWN ON
ROADWAYS ALONG BETWEEN THE CHIPLEY TO
CHATTAHOOCHEE AREA ALONG THE I-10 & US-90
CORRIDORS.
&&
WDLocal storm report, Feb 6, 3:02 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST MARIANNA MUNICIPAL A/P 30.83N 85.18W
02/06/2020 M60 MPH JACKSON FL ASOS
ASOS STATION KMAI MARIANNA.
&&
WDLocal storm report, Feb 6, 3:19 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG MALONE 30.96N 85.16W
02/06/2020 JACKSON FL BROADCAST MEDIA
MULTIPLE TREES DOWN IN MALONE, FL. REPORT
CAME FROM MEDIA. TIME ESTIMATED BY RADAR.
&&
WDLocal storm report, Feb 6, 3:26 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 1 SE BLUE SPRING 30.78N 85.13W
02/06/2020 JACKSON FL PUBLIC
1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN
OFF.
0235 PM NON-TSTM WND DMG TIFT COUNTY 31.46N 83.54W
02/06/2020 TIFT GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE TREES
DOWN AHEAD OF THE SQUALL LINE IN TIFT COUNTY
WITH STRONG PRE-THUNDERSTORM WINDS. WINDS
ESTIMATED AROUND 40 MPH AT TIME OF REPORT.
0230 PM NON-TSTM WND DMG 2 S SYLVESTER 31.50N 83.84W
02/06/2020 WORTH GA AMATEUR RADIO
HWY 33 SOUTH OF SYLVESTER, NUMEROUS TREES
DOWN, MINOR ROAD BLOCKAGE, AND POSSIBLE TREE
ON HOUSE.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 9:23 PM EST | Coastal Flood Advisory | TAE | Dixie, Franklin, Jefferson, Taylor, Wakulla | 30 hr |
| Feb 6, 1:29 AM EST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 20 hr |
| Feb 6, 3:38 AM EST | River Flood Warning | TAE | Walton | 15 hr |
| Feb 6, 7:58 AM EST | River Flood Warning | TAE | Holmes, Washington | 21 days |
| Feb 6, 7:58 AM EST | River Flood Warning | TAE | Walton, Washington | 8 days |
| Feb 6, 7:58 AM EST | River Flood Warning | TAE | Jackson | 32 hr |
| Feb 6, 10:07 AM EST | Special Marine Warning | TAE | 113 min | |
| Feb 6, 11:03 AM EST | Special Weather Statement | TAE | Holmes, Walton | 57 min |
| Feb 6, 11:36 AM EST | Severe Thunderstorm Warning | TAE | Walton, Washington | 39 min |
| Feb 6, 11:39 AM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 51 min |
| Feb 6, 12:22 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 38 min |
| Feb 6, 12:30 PM EST | Severe Thunderstorm Warning | TAE | Walton | 30 min |
| Feb 6, 12:33 PM EST | Special Marine Warning | TAE | 3 hr | |
| Feb 6, 1:22 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 53 min |
| Feb 6, 2:58 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 62 min |
| Feb 6, 4:02 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Jackson, Leon and 2 more | 58 min |
| Feb 6, 4:22 PM EST | Special Marine Warning | TAE | 113 min | |
| Feb 6, 4:47 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Jefferson, Leon, Liberty, Wakulla | 73 min |
| Feb 6, 5:52 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 68 min |
| Feb 6, 6:07 PM EST | Special Marine Warning | TAE | 113 min | |
| Feb 6, 6:53 PM EST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 67 min |
| Feb 6, 7:58 AM EST | River Flood Warning | TAE | Lee | 69 hr |
| Feb 6, 3:20 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Terrell, Worth | 40 min |
| Feb 6, 5:41 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Grady, Thomas | 49 min |
| Feb 6, 6:18 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Irwin, Tift | 42 min |
| Feb 6, 6:43 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Lanier, Lowndes | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.